Alert archive / Kansas / Tornado Warnings in 2015

Tornado Warning 28, NWS Hastings, NE

May 6, 2015Jewell County, Kansas

NWS Hastings, NE issued this tornado warning at May 6, 2015, 9:43 PM CDT for Jewell County, Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2015, 9:43 PM CDT (02:43 UTC)
Expired
May 6, 2015, 10:15 PM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Jewell County, KS

The radar

The Grand Island radar (KUEX), 55 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 9:57 PM CDTHAIL 1Burr Oak, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 8:31 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WFUS53 KGID 070243
TORGID
KSC089-070315-
/O.NEW.KGID.TO.W.0028.150507T0243Z-150507T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
943 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1015 PM CDT
    
* AT 943 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER BURR OAK...OR 27 MILES NORTH OF BELOIT...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN JEWELL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3978 9828 3981 9835 3998 9827 3990 9799
TIME...MOT...LOC 0243Z 215DEG 21KT 3984 9828 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BRYANT
2 follow-up statements
463 
WWUS53 KGID 070256
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
956 PM CDT WED MAY 6 2015

KSC089-070315-
/O.CON.KGID.TO.W.0028.000000T0000Z-150507T0315Z/
JEWELL KS-
956 PM CDT WED MAY 6 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN JEWELL COUNTY...
    
AT 955 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MANKATO...OR 27 MILES NORTH OF BELOIT...MOVING
NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
LOVEWELL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3980 9825 3983 9831 3997 9823 3990 9799
TIME...MOT...LOC 0255Z 239DEG 20KT 3986 9821 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BRYANT
038 
WWUS53 KGID 070302
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1002 PM CDT WED MAY 6 2015

KSC089-070315-
/O.CON.KGID.TO.W.0028.000000T0000Z-150507T0315Z/
JEWELL KS-
1002 PM CDT WED MAY 6 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHEASTERN JEWELL COUNTY...
    
AT 1001 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTH OF MANKATO...OR 28 MILES WEST OF
BELLEVILLE...MOVING NORTHEAST AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS DANGEROUS STORM WILL BE NEAR...
  LOVEWELL STATE PARK AROUND 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3983 9820 3985 9825 3997 9823 3990 9799
TIME...MOT...LOC 0301Z 224DEG 22KT 3988 9816 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

BRYANT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 6, 6:45 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 6, 6:45 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT WED MAY 6 2015

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 219 PM CDT WED MAY 6 2015

PLENTY OF INSTABILITY AND SHEAR TO WORK WITH THIS AFTERNOON...SO
RAPID THUNDERSTORM DEVELOPMENT AND SEVERE WEATHER IS
EXPECTED...WITH ROUGHLY THE SOUTHEASTERN HALF OF THE FORECAST AREA
NOW IN A TORNADO WATCH THROUGH 9 PM. LARGE HAIL...WINDS GUSTS IN
EXCESS OF 60 MPH...AND TORNADOES ARE ALL POSSIBLE.

EXPECT CHANCES FOR THUNDERSTORMS AND SEVERE WEATHER TO DIMINISH
DURING THE OVERNIGHT HOURS AS THE RESPONSIBLE LOW PRESSURE SYSTEM
TRACKS NORTHEASTWARD. COULD SEE ANOTHER ROUND OF THUNDERSTORMS
DEVELOP ACROSS THE AREA AHEAD OF A COLD FRONT TOMORROW AFTERNOON
...BUT FOCUS OF THE STRONGER ACTIVITY TOMORROW SHOULD BE MORE
ACROSS NORTH CENTRAL KANSAS AND NOT ENCOMPASS AS MUCH OF THE LOCAL
AREA AS THIS AFTERNOON/EVENINGS ACTIVITY.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 219 PM CDT WED MAY 6 2015

WILL BE BRIEF DUE TO ONGOING CONVECTION...BUT PRIMARY FORECAST
CONCERN WILL CONTINUE TO REVOLVE AROUND THUNDERSTORM CHANCES THIS
WEEKEND.

MODELS IN GOOD AGREEMENT AT THE START OF THE PERIOD SHOWING SWRLY
FLOW IN PLACE IN THE UPPER LEVELS...AS A STRONG LOW PRESSURE SYSTEM
HAS SHIFTED SOUTH ALONG THE WEST COAST INTO SRN CALIFORNIA.

THUNDERSTORM CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT ARE DRIVEN
PRIMARILY BY SHORTWAVE DISTURBANCES EJECTED OUT AHEAD OF THE MAIN
UPPER LOW...WHICH BY SUNRISE SATURDAY IS EXPECTED TO BE OVER THE
FOUR CORNERS REGION.

MAIN CONCERN INTO THIS WEEKEND WILL BE AS THAT LOW CONTINUES TO PUSH
EAST...EVENTUALLY ONTO THE PLAINS...WITH THE 12Z GFS/ECMWF TAKING
THE LOW ON A N/NE PATH THROUGH WRN NEBRASKA ON SUNDAY. INCREASED
LARGER SCALE LIFT...SFC BOUNDARIES AND OTHER PARAMETERS CONTINUE TO
SUGGEST THAT SATURDAY AFTERNOON/NIGHT WILL BRING ANOTHER SHOT AT
SEVERE WEATHER. SUNDAY...THE MAIN INSTABILITY AXIS/SFC FRONT LOOKS
TO PUSH E/SE...BUT THE MAIN UPPER LEVEL LOW WILL BE IN CLOSE
PROXIMITY TO THE CWA. LOT OF DETAILS YET TO WORK OUT.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z THU EVENING)
ISSUED AT 645 PM CDT WED MAY 6 2015

TONIGHT: VFR. THE TSTM THREAT HAS DIMINISHED SIGNIFICANTLY. WHILE
AN ISOLATED SHWR REMAINS POSSIBLE...GENERALLY EXPECT VARIABLE SCT-
BKN CLOUDS AT OR ABOVE 5K FT. SE WINDS DIMINISH TO NEAR 10 KTS AND
THEN SHIFT TO SW. CONFIDENCE: MEDIUM

WED: VFR. SCT-BKN CLOUDS AT OR ABOVE 10K FT THRU MIDDAY...THEN
DECREASING CLOUDS WITH SCT CU DEVELOPING AROUND 4K FT. W WINDS
AROUND 10 KTS BECOME NW. CONFIDENCE: MEDIUM

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...ROSSI
LONG TERM...ADP
AVIATION...HALBLAUB
Hazardous weather outlook, May 6, 8:36 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
836 PM CDT WED MAY 6 2015

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
080145-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
836 PM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE THIS EVENING...PRIMARILY FROM OSBORNE
KANSAS NORTHEAST TO NEAR NELSON AND HEBRON NEBRASKA. WHILE SOME
OF THESE STORMS COULD BE SEVERE...THE MAIN THREAT WILL BE THE
POTENTIAL FOR LOCALIZED FLOODING. IF ANY STORMS BECOME SEVERE...
HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS TO AROUND 60 MPH
WOULD BE THE PRIMARY THREATS. WHILE THE MOST SIGNIFICANT THREAT
FOR TORNADOES HAS DIMINISHED...A TORNADO CANNOT BE ENTIRELY RULED
OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS REMAIN IN THE FORECAST ACROSS THE ENTIRE OUTLOOK AREA
THURSDAY NIGHT THROUGH SUNDAY NIGHT. THERE WILL BE THE CHANCE FOR
SEVERE THUNDERSTORMS...MAINLY SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF THE LOCAL
AREA LATER THIS AFTERNOON AND INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

HALBLAUB

In the hours before

Local storm report, May 6, 8:04 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
804 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HEAVY RAIN       HEBRON AIRPORT          40.15N 97.59W
05/06/2015  M3.32 INCH       THAYER             NE   AWOS

            3.32 INCHES IN THE PAST 2 HOURS...STILL RAINING

&&

PFANNKUCH
Local storm report, May 6, 8:07 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
807 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       4 NE BURR OAK           39.91N 98.25W
05/06/2015  M3.88 INCH       JEWELL             KS   MESONET

&&

HALBLAUB
Local storm report, May 6, 8:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
829 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HEAVY RAIN       8 S LEBANON             39.69N 98.56W
05/06/2015  E5.00 INCH       SMITH              KS   PUBLIC

&&

ADP
Local storm report, May 6, 8:58 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       SUPERIOR                40.02N 98.07W
05/06/2015  M3.00 INCH       NUCKOLLS           NE   CO-OP OBSERVER

            LOTS OF STREET FLOODING IN PROGRESS.

&&

HALBLAUB
Local storm report, May 6, 9:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
909 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 E GAYLORD             39.65N 98.79W
05/06/2015  E0.88 INCH       SMITH              KS   TRAINED SPOTTER

0332 PM     TORNADO          8 W IONIA               39.66N 98.50W
05/06/2015                   JEWELL             KS   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED TORNADO NEAR THE JEWELL AND SMITH
            COUNTY LINE.

0346 PM     HAIL             HILDRETH                40.34N 99.05W
05/06/2015  E0.50 INCH       FRANKLIN           NE   PUBLIC

0359 PM     TORNADO          4 SE ESBON              39.78N 98.38W
05/06/2015                   JEWELL             KS   NWS EMPLOYEE

            TORNADO ON GROUND AT THIS TIME. OFF-DUTY NWS EMPLOYEE.

0405 PM     TORNADO          4 SW BURR OAK           39.83N 98.36W
05/06/2015                   JEWELL             KS   LAW ENFORCEMENT

            SIGNIFICANT HOME DAMAGE...1 INJURY REPORTED

0410 PM     HAIL             12 E PLAINVILLE         39.23N 99.08W
05/06/2015  E1.50 INCH       ROOKS              KS   PUBLIC

            HAIL FROM APPROXIMATELY 410-412 PM.

0416 PM     HAIL             BELOIT                  39.47N 98.11W
05/06/2015  E0.50 INCH       MITCHELL           KS   PUBLIC

            REPORTED ON THE EAST SIDE OF BELOIT. LASTED FROM
            APPROXIMATELY 416 TO 426 PM.

0422 PM     TORNADO          1 S ROSELAND            40.46N 98.56W
05/06/2015                   ADAMS              NE   EMERGENCY MNGR

0424 PM     TORNADO          ROSELAND                40.47N 98.56W
05/06/2015                   ADAMS              NE   AMATEUR RADIO

            CONFIRMED BUILDINGS AND HOMES DAMAGED.

0424 PM     TORNADO          ROSELAND                40.47N 98.56W
05/06/2015                   ADAMS              NE   EMERGENCY MNGR

            AT LEAST MINOR TORNADO DAMAGE REPORTED IN ROSELAND.
            EXTENT UNKNOWN AT THIS TIME.

0456 PM     TORNADO          3 SW HARDY              39.98N 97.96W
05/06/2015                   JEWELL             KS   BROADCAST MEDIA

            TORNADO ON GROUND NEAR 300 ROAD AND BIRCH ROAD IN FAR
            NORTHEAST JEWELL COUNTY. ROOF OFF OF HOUSE AND GRAIN BINS
            DESTROYED.

0459 PM     TORNADO          HARDY                   40.01N 97.92W
05/06/2015                   NUCKOLLS           NE   PUBLIC

            TWO SEPARATE REPORTS CONFIRMING TOR ON THE GROUND.

0503 PM     TORNADO          3 E FORMOSO             39.78N 97.94W
05/06/2015                   JEWELL             KS   TRAINED SPOTTER

            TORNADO STILL ON GROUND.

0507 PM     HAIL             7 NNE LURAY             39.20N 98.63W
05/06/2015  E0.88 INCH       OSBORNE            KS   TRAINED SPOTTER

0507 PM     TORNADO          1 N SCOTTSVILLE         39.56N 97.95W
05/06/2015                   MITCHELL           KS   LAW ENFORCEMENT

0512 PM     TORNADO          2 SE RUSKIN             40.12N 97.84W
05/06/2015                   NUCKOLLS           NE   STORM CHASER

            LARGE TORNADO ON GROUND...POWER FLASHES

0525 PM     HAIL             OSBORNE                 39.44N 98.70W
05/06/2015  E1.00 INCH       OSBORNE            KS   PUBLIC

0528 PM     TORNADO          2 W BYRON               40.01N 97.81W
05/06/2015                   THAYER             NE   PUBLIC

            RELAYED BY EMERGENCY MGR. TIME EST FM RADAR.

0530 PM     TORNADO          4 E DAVENPORT           40.31N 97.73W
05/06/2015                   THAYER             NE   LAW ENFORCEMENT

            TORNADO ON THE GROUND.

0535 PM     TSTM WND DMG     HEBRON                  40.17N 97.59W
05/06/2015                   THAYER             NE   EMERGENCY MNGR

            LOTS OF LARGE TREES DAMAGED. ONE HOME DAMAGED S OF HEBRON
            WITH POWERLINES DOWN ACROSS THE ROAD. EXACT LOCATION NOT
            SPECIFIED. USED TIME FROM AWOS 70 MPH WIND GUST BUT THIS
            MAY NEED TO BE ADJUSTED.

0535 PM     TSTM WND GST     HEBRON AIRPORT          40.15N 97.59W
05/06/2015  M70.00 MPH       THAYER             NE   AWOS

0544 PM     HAIL             5 NNE TIPTON            39.41N 98.44W
05/06/2015  E1.75 INCH       MITCHELL           KS   LAW ENFORCEMENT

0545 PM     TORNADO          3 WNW GRAND ISLAND      40.94N 98.42W
05/06/2015                   HALL               NE   EMERGENCY MNGR

            BRIEF TORNADO...HAS SINCE DISSIPATED.

0609 PM     TORNADO          2 W CHESTER             40.01N 97.66W
05/06/2015                   THAYER             NE   STORM CHASER

            TORNADO REMAINS ON THE GROUND.

0612 PM     HEAVY RAIN       1 S PORTIS              39.54N 98.69W
05/06/2015  M3.03 INCH       OSBORNE            KS   MESONET

            STORM TOTAL RAINFALL SO FAR THIS AFTERNOON AT GAUGE ALONG
            NORTH FORK SOLOMON RIVER

0615 PM     HAIL             10 S LEBANON            39.67N 98.56W
05/06/2015  E0.88 INCH       SMITH              KS   TRAINED SPOTTER

0622 PM     TORNADO          3 SSW HEBRON            40.13N 97.61W
05/06/2015                   THAYER             NE   TRAINED SPOTTER

            TORNADO WAS STILL ON THE GROUND. POWER FLASHES REPORTED.
            TORNADO CROSSED HIGHWAY 81.

0625 PM     TORNADO          2 SE HEBRON             40.15N 97.56W
05/06/2015                   THAYER             NE   EMERGENCY MNGR

            HOME DAMAGED. POWER LINES AND TREES DOWNED IN THE AREA.
            TIME APPROXIMATED FROM RADAR.

0630 PM     HAIL             6 N RANDALL             39.73N 98.05W
05/06/2015  E0.88 INCH       JEWELL             KS   PUBLIC

0723 PM     HEAVY RAIN       ESBON                   39.82N 98.43W
05/06/2015  M3.70 INCH       JEWELL             KS   TRAINED SPOTTER

            UNOFFICIAL HOME RAIN GAUGE

0724 PM     HAIL             3 W OSBORNE             39.44N 98.75W
05/06/2015  E0.88 INCH       OSBORNE            KS   PUBLIC

            A FEW STONES TO AROUND NICKEL SIZE

0745 PM     HEAVY RAIN       4 NE BURR OAK           39.91N 98.25W
05/06/2015  M3.88 INCH       JEWELL             KS   MESONET

0747 PM     FLOOD            7 S LEBANON             39.71N 98.56W
05/06/2015                   SMITH              KS   EMERGENCY MNGR

            WATER AFFECTING ROADWAYS APPROXIMATELY 7 AND 10 MILES
            SOUTH OF LEBANON...SPECIFICALLY 220 ROAD JUST EAST OF
            HIGHWAY 181 AS WELL AS 250 ROAD AND CC LANE.

0803 PM     HAIL             BURR OAK                39.87N 98.30W
05/06/2015  E1.50 INCH       JEWELL             KS   CO-OP OBSERVER

0804 PM     HEAVY RAIN       HEBRON AIRPORT          40.15N 97.59W
05/06/2015  M3.32 INCH       THAYER             NE   AWOS

            3.32 INCHES IN THE PAST 2 HOURS...STILL RAINING

0828 PM     HEAVY RAIN       8 S LEBANON             39.69N 98.56W
05/06/2015  E5.00 INCH       SMITH              KS   PUBLIC

0845 PM     HEAVY RAIN       SUPERIOR                40.02N 98.07W
05/06/2015  M3.00 INCH       NUCKOLLS           NE   CO-OP OBSERVER

            LOTS OF STREET FLOODING IN PROGRESS.

&&
SUMMARY OF PRELIMINARY SEVERE WEATHER REPORTS SO FAR...STORMS
ONGOING.

PFANNKUCH
Special weather statement, May 6, 9:24 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
924 PM CDT WED MAY 6 2015

KSZ007-070300-
JEWELL KS-
924 PM CDT WED MAY 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEWELL COUNTY UNTIL 1000
PM CDT...

AT 923 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOVEWELL STATE PARK TO NEAR
MANKATO TO NEAR IONIA...AND MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANKATO...JEWELL...FORMOSO...IONIA...WEBBER...LOVEWELL STATE PARK AND
MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR NORTH CENTRAL
KANSAS.

LAT...LON 3963 9816 3967 9851 3978 9838 3998 9818
      3999 9793 3972 9793
TIME...MOT...LOC 0223Z 265DEG 22KT 3990 9802 3978 9816 3968 9841

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:24 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith22 min
May 6, 7:38 PM CDTAreal Flood AdvisoryGIDJewell3 hr
May 6, 7:50 PM CDTAreal Flood WarningGIDJewell, Osborne, Smith18 hr
May 6, 7:57 PM CDTSevere Thunderstorm WarningGIDJewell22 min
May 6, 8:23 PM CDTSevere Thunderstorm WarningGIDJewell52 min
May 6, 8:38 PM CDTTornado WarningGIDJewell37 min
May 6, 9:13 PM CDTTornado WarningGIDJewell32 min
May 6, 9:24 PM CDTSpecial Weather StatementGIDJewell36 min
May 6, 9:35 PM CDTSevere Thunderstorm WarningGIDJewell40 min
May 6, 10:08 PM CDTTornado WarningGIDJewell23 min
May 6, 10:12 PM CDTSevere Thunderstorm WarningGIDJewell48 min
May 7, 1:51 PM CDTAreal Flood WarningGIDJewell24 hr
May 7, 6:50 PM CDTSpecial Weather StatementGIDMitchell25 min

Nearby

Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.